1 year 5 months ago - 1 year 5 months ago#56720by JDRVNJ
Original pathology report said my tumor was NIMBC papillary T0a mostly Low grade, but High grade was present as well, so I am being treated for both. Dr. said it isn't common, but it happens. Does anyone else out there have this diagnosis?
Had my 2nd TURBT this week as a follow up. Dr. said resection was deeper and wider this time to make sure he got it all, and because tumor had been so close to my right Ureter, he put a stent in to prevent a blockage should scar tissue develop. I was not expecting that, but I am tolerating it well w/ no issues so far. I am waiting for the pathology results with fingers crossed. I am to start BCG in 3 weeks--1x week for 6 weeks (seems to be standard?).
DX 12/2018 NMIBC T0a both High AND Low grade
TURBT 1/2/19 and 1/29/19
MMC begins 2/22/19
Well, I suspect that this was NOT the New Year's gift you wanted! However, you are in a good place...the diagnosis is the kind that has a very good prognosis. You have been pro-active and are being seen at one of the very best for bladder cancer diagnosis and treatment.
As for your current symptoms, they could very well be a result of the TURB. BUT anytime that you have a question about a symptom such as this you need to ask your doctor about it. We aren't doctors here and are not familiar with your exact situation.
There is a LOT about BCG on this Forum. Go to the top right of this page and use the "Search" button. Please remember that people who have side effects are more likely to post (complain?) than those who have none!! But in a nutshell, you will probably be "uncomfortable" for the day of the BCG administration. For a few hours after administration you may have cramping, urgency, burning, and even some bleeding. By the next day you should be able to do a desk job...particularly if the rest room isn't too far(!) IF you can schedule the BCG treatments for a Friday that would be great...you would have the weekend to recover. The most noticeable side effect for me was fatigue. The purpose of BCG is to "kick-up" your immune system to reject the cancer and the side effects do increase as the treatments continue. This is GOOD news, since it means that your body IS responding which is what you want to happen. If the side effects become too bad, the dose of BCG can be reduced significantly and still be effective. BCG is so much better than the chemotherapy that some cancer patients need. And in the case of high grade bladder cancer it can be life-saving.
You are doing all the right things and are being seen at an excellent center. You will do great!!
Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society